Hail, Miller
- When
- May 25, 4:35 PM CST
- Where
- Miller County, Lake Ozark
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.133, -92.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 25, 2:34 PM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION...CORRECTED FOR ISSUANCE TIME NATIONAL WEATHER SERVICE SPRINGFIELD MO 334 PM CDT TUE MAY 25 2004 .DISCUSSION SHORT TERM (THIS AFTERNOON - THURSDAY)... A STALLED OUT COLD FRONT WILL BE THE PRIMARY FOCUS FOR ACTIVE WEATHER TONIGHT. PER PROFILER NETWORK...CONVECTION THAT DEVELOPED TODAY WAS MAINLY ALONG THE 850 MB MASS CONVERGENCE ZONE...NORTH OF THE SURFACE FRONT. THE SURFACE FRONT CAN BE SEEN ON RADAR EXTENDING FROM EXTREME SOUTHWEST MISSOURI...BASICALLY ALONG THE INTERSTATE 44 CORRIDOR UP TO ST LOUIS. MASS CONVERGENCE ALONG WITH ISENTROPIC UPSLOPE UP THE BAROCLINIC ZONE WILL ALLOW SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH MUCH OF TONIGHT. THE THREAT FOR SEVERE WEATHER ALSO CONTINUES...ESPECIALLY OVER SOUTH CENTRAL MISSOURI WHERE 100 MB MIXED LAYER CAPES ARE EXCEEDING 2500 J/KG. STORMS THAT FIRE IN THIS ENVIRONMENT SHOULD BECOME SEVERE WITH LARGE HAIL AND FLOODING BECOMING THE PRIMARY HAZARDS. WILL ADJUST POP GRIDS TO THE LIKELY CATEGORY FOR TONIGHT ACROSS THE ENTIRE CWA. FOR TOMORROW...NOT A WHOLE LOT WILL CHANGE WITH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING OVER THE SAME AREAS AS TONIGHTS ACTIVITY WILL SET UP. WILL CONTINUE THE FLOOD WATCH FOR AREAS ALONG AND NORTH OF A LINE FROM FORT SCOTT KANSAS TO SALEM MISSOURI. BY THURSDAY...THE ETA BRINGS SOUTHERLY WINDS BACK INTO THE AREA AND SOMEWHAT WASHES OUT THE FRONT. THE GFS SEEMS A LITTLE MORE REASONABLE WITH THIS SOLUTION KEEPING THE BOUNDARY ACROSS THE CWA INTO THE WEEKEND. LONG TERM (FRIDAY - MONDAY)... GFS CONTINUES TO INDICATE THE MEANDERING OF A QUASI-STATIONARY BOUNDARY THROUGH CENTRAL AND SOUTHERN MISSOURI INTO THE WEEKEND. THEREFORE...AREA INTERESTS CAN EXPECT MORE ACTIVE WEATHER. THIS FEATURE WILL BE THE FOCUS FOR BOTH DIURNAL AND NOCTURNAL CONVECTION ON A DAILY BASIS. BOTH MRF AND THE GFS ARE CONSISTENT WITH SURGING THE FRONT NORTH OF THE REGION BY SATURDAY OR SUNDAY...IN RESPONSE TO DEEPENING LOW PRESSURE LEE OF THE ROCKIES. THIS WILL ULTIMATELY WARM TEMPERATURES UP AND LESSEN PRECIPITATION CHANCES. CRAMER && .AVIATION... FRONTAL BOUNDARY WILL CONTINUE TO SLOWLY SAG SOUTH TONIGHT. FRONT HAS ALREADY MADE IT THROUGH JOPLIN WHERE POST FRONTAL IFR CONDITIONS ARE OCCURRING THIS AFTERNOON. EXPECT THUNDERSTORMS TO BECOME MORE NUMEROUS AT KSGF AND KJLN AS FRONTAL BOUNDARY CONTINUES TO SAG SOUTH AND LOW LEVEL MOISTURE RIDES UP AND OVER IT THIS EVENING. THUNDERSTORMS SHOULD CONTINUE WELL INTO THE MORNING HOURS WEDNESDAY. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON NORTH OF A LINE FROM NEVADA TO SALEM. KS...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR BOURBON COUNTY.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT TUE MAY 25 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 1258 PM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND HAIL UP TO THE SIZE OF NICKELS. SOME STORMS MAY BE CAPABLE OF PRODUCING FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT. DISCUSSION: A COLD FRONT WILL REMAIN STALLED OUT ALONG THE INTERSTATE 44 CORRIDOR THROUGH TONIGHT. THE ATMOSPHERE ALONG THIS FEATURE IS MARGINALLY UNSTABLE AND NEARLY SATURATED WITH MOISTURE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT THIS AFTERNOON AND TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. DUE TO MOIST SOILS AND THE STATIONARY NATURE OF THE COLD FRONT...TRAINING THUNDERSTORMS MAY CAUSE FLOODING TO OCCUR. A FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTH OF A LINE FROM NEVADA TO SALEM MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ACTIVE PATTERN WILL CONTINUE OVER THE NEXT SEVERAL DAYS AS A STATIONARY FRONT REMAINS EXTENDED ACROSS SOUTHERN MISSOURI. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EVERY DAY INTO THE WEEKEND. MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH HAIL UP TO THE SIZE OF NICKELS WITH FLASH FLOODING BEING THE PRIMARY HAZARD WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL RICHLAND 37.85N 92.42W
05/25/2004 1.75 INCH PULASKI MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
GAEDESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 317 PM CDT TUE MAY 25 2004 MOZ057-058-070-071-081>083-092-098-260200- DENT-LACLEDE-MARIES-MILLER-PHELPS-PULASKI-SHANNON-TEXAS-WRIGHT- 317 PM CDT TUE MAY 25 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 288...IN EFFECT UNTIL 900 PM CDT TUESDAY NIGHT. THIS THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI... MARIES...MILLER...LACLEDE...WRIGHT...TEXAS...SHANNON...PULASKI...AND PHELPS. A STALLED OUT COLD FRONT ALONG WITH ABUNDANT MOISTURE AND INSTABILITY WILL CAUSE THUNDERSTORMS TO REACH SEVERE LIMITS LATE THIS AFTERNOON AND THIS EVENING. THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS WILL BE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS IN EXCESS OF 60 MPH. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS...INCLUDING LARGE HAIL...DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. STAY TUNED FOR LATER UPDATES AND WARNINGS ON THIS DEVELOPING WEATHER SITUATION. CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 7 S JEROME 37.83N 91.98W
05/25/2004 PHELPS MO LAW ENFORCEMENT
TREE DOWN ACROSS HWY J. REPORTED BY LAW ENFORCEMENT.
GAEDEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG RICHLAND 37.85N 92.42W
05/25/2004 PULASKI MO LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWNED. NUMEROUS VEHICLES
DAMAGED. REPORTED BY LAW ENFORCEMENT.
Cramer
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 5 E LAKE SPRING 37.78N 91.59W
05/25/2004 DENT MO TRAINED SPOTTER
TREES DOWN ALONG HWY 68. ALSO DIME HAIL. REPORTED BY
TRAINED SPOTTER.
GAEDEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 6 S ROLLA 37.87N 91.77W
05/25/2004 PHELPS MO LAW ENFORCEMENT
NUMEROUS TREES DOWN WITH SOME TREES UPROOTED
0512 PM HAIL 3 W LAURIE 38.20N 92.88W
05/25/2004 0.88 INCH MORGAN MO LAW ENFORCEMENT
TERRYThe Springfield radar (KSGF), 121 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398150.